Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

March 30, 20214 counties in Tennessee

NWS Nashville, TN issued this special weather statement at Mar 30, 2021, 11:04 PM CDT for 4 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 11:04 PM CDT (04:04 UTC)
Expired
Mar 30, 2021, 11:45 PM CDT
In force
41 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 66 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2196 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

025 
WWUS84 KOHX 310404
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1104 PM CDT Tue Mar 30 2021
 
TNZ006-023>026-056-057-059-310445-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-Perry TN-
1104 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN WILLIAMSON...CENTRAL CHEATHAM...
SOUTHEASTERN HOUSTON...NORTH CENTRAL PERRY...HUMPHREYS AND NORTHERN
HICKMAN COUNTIES UNTIL 1145 PM CDT...

At 1103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to near McEwen to 7 miles
south of Hurricane Mills. Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Dickson, Ashland City, Waverly, Centerville, White Bluff, Kingston
Springs, Pegram, McEwen, Burns, Hurricane Mills, Fairview, Charlotte,
Vanleer, Slayden, Bon Aqua, Cheatham Dam, Lyles, Bucksnort, Pinewood
and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 140 and 189.
 Interstate 840 between mile markers 1 and 11.

LAT...LON 3646 8723 3623 8702 3588 8714 3578 8789
      3606 8780 3625 8781
TIME...MOT...LOC 0403Z 257DEG 43KT 3625 8782 3609 8768 3587 8780 

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 30, 9:12 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 30, 9:12 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
912 PM CDT Tue Mar 30 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Showers continue to develop to our west as a surface frontal
boundary lifts northward. Evening balloon here at the office
highlighted PWAT values of 1.12", little instability, and shear
values around 20-30kts. In terms of severe weather potential, the
better dynamics appears to be south of I-40 closer to the AL/TN
border and our southwestern counties where some instability could
creep in overnight behind the warm front. Can't rule out damaging
wind gusts or an isolated tornado, but the overall threat appears
to be low. Our main concern heading into the rest of the evening
is the flash flooding potential. PWAT values are already up to
1.2" with values as high as 1.6" closer to Memphis. Latest MRMS
data from West TN has some rainfall rates of 1" per hour, which
would be concerning for our area. Our FFG is very low given our
saturated grounds and it will not take a lot to overwhelm some
local creeks and streams. Heaviest band of showers will likely
enter our NW counties in the next few hours, reach downtown just
after midnight, and move towards the Plateau by early morning.
Latest CAMs guidance has all of Middle TN receiving 1+" with some
areas seeing amounts closer to 2-3". 2-3" would be especially
concerning if the heaviest rain bands line up over the swath that
saw the most rainfall over the weekend. Flash Flood Watch remains
in effect as flash flooding is looking increasingly likely
overnight. Heaviest showers will exit the area by mid- morning as
our cold front will help move things out swiftly. Could see some
lingering showers in the afternoon, but overall the majority of
our heavy rainfall will fall overnight.

&&

.AVIATION...
00Z TAF DISCUSSION.

Expect decreased flight categories through the TAF period as a
line of showers/t'storms (some heavy at times) moves from west to
east through the area. Expect for cigs to begin dropping by 04Z at
CKV, 06Z for BNA/MQY, and 09Z for CSV associated with periods of
SHRA and TSRA. Heaviest downpours could lead to periods of IFR to
LIFR vis.

Gusty southerly winds will begin to become northerly across the
area between 08Z and 14Z beginning with CKV and ending with CSV.
Sustained winds in the 10-15kt range with gusts upwards of
15-25kts are expected.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......Adcock
AVIATION........Adcock
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 17 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
506 AM CDT Tue Mar 30 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-311015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
506 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Flooding along many rivers and streams is ongoing as a result of
weekend rainfall event.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region tonight. Main concern will be damaging winds.

A flash flood watch is in effect for all of middle Tennessee starting
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several river and stream levels will remain elevated through at
least midweek, some continuing through Sunday...with some warnings
and advisories continuing also.

Some strong to severe thunderstorms may be possible for locations
approaching central and western portions of Tennessee River Valley
Region through early Wednesday morning. Main concern will be
damaging winds.

A flash flood watch is in effect for all of Middle Tennessee through
Wednesday evening. With already significant saturated ground
conditions, 1 to 2 inches...with locally higher amounts around 3
inches...of rainfall possible. Rainfall will cause excess runoff and
localized flash flooding, including adding additional water level
rises on already elevated area rivers and creeks.

It is expected to turn colder late week with several frosty nights.
A widespread freeze is expected Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

12

In the hours before

Special weather statement, Mar 30, 11:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1104 PM CDT Tue Mar 30 2021

TNZ006-023>026-056-057-059-310445-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
Montgomery TN-Houston TN-Perry TN-
1104 PM CDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN WILLIAMSON...CENTRAL CHEATHAM...
SOUTHEASTERN HOUSTON...NORTH CENTRAL PERRY...HUMPHREYS AND NORTHERN
HICKMAN COUNTIES UNTIL 1145 PM CDT...

At 1103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to near McEwen to 7 miles
south of Hurricane Mills. Movement was east at 50 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Dickson, Ashland City, Waverly, Centerville, White Bluff, Kingston
Springs, Pegram, McEwen, Burns, Hurricane Mills, Fairview, Charlotte,
Vanleer, Slayden, Bon Aqua, Cheatham Dam, Lyles, Bucksnort, Pinewood
and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 140 and 189.
 Interstate 840 between mile markers 1 and 11.

LAT...LON 3646 8723 3623 8702 3588 8714 3578 8789
      3606 8780 3625 8781
TIME...MOT...LOC 0403Z 257DEG 43KT 3625 8782 3609 8768 3587 8780

Schaper

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:53 PM CDTRiver Flood AdvisoryOHXMaury10 hr
Mar 30, 11:12 PM CDTSpecial Weather StatementOHXWayne48 min
Mar 30, 11:40 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Humphreys, Perry2 hr
Mar 30, 11:44 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson46 min
Mar 30, 11:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Williamson3 hr
Mar 30, 11:58 PM CDTSpecial Weather StatementOHXLewis, Maury47 min
Mar 30, 11:59 PM CDTSpecial Weather StatementOHXGiles, Lawrence46 min
Mar 31, 12:09 AM CDTAreal Flood AdvisoryOHXLawrence, Wayne79 min
Mar 31, 12:28 AM CDTAreal Flood AdvisoryOHXRutherford, Sumner, Trousdale, Wilson3 hr
Mar 31, 12:39 AM CDTSpecial Weather StatementOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more66 min
Mar 31, 1:28 AM CDTFlash Flood WarningOHXLawrence, Wayne8 hr
Mar 31, 2:13 AM CDTFlash Flood WarningOHXGiles, Marshall, Maury7 hr
Mar 31, 2:55 AM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson3 hr
Mar 31, 3:35 AM CDTRiver Flood WarningOHXDavidson2 hr
Mar 31, 4:19 AM CDTAreal Flood AdvisoryOHXBedford, Coffee5 hr
Mar 31, 7:23 AM CDTRiver Flood AdvisoryOHXHickman2 hr
Mar 31, 8:17 AM CDTRiver Flood AdvisoryOHXGiles5 hr
Mar 31, 8:42 AM CDTRiver Flood AdvisoryOHXLawrence4 hr
Mar 31, 9:29 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson17 hr
Mar 31, 1:02 PM CDTRiver Flood AdvisoryOHXPerry, Wayne25 hr
Mar 31, 1:05 PM CDTRiver Flood AdvisoryOHXBedford, Marshall11 hr
Mar 31, 1:10 PM CDTRiver Flood WarningOHXLawrence16 hr
Mar 31, 1:19 PM CDTRiver Flood WarningOHXGiles15 hr
Mar 31, 1:22 PM CDTRiver Flood AdvisoryOHXGrundy7 hr
Mar 31, 1:39 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more19 hr
Mar 31, 1:39 PM CDTHard Freeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more43 hr
Mar 31, 5:23 PM CDTRiver Flood AdvisoryOHXCheatham, Montgomery52 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.